Share this:
npkara
@npkara

Posts: 3
Joined: May 08, 2018

Bowel wall thickening

Posted by @npkara, Tue, May 8 3:02pm

HI,
I have recently admitted in ER for ruptured ovarian cyst.I had my CT scan done and everything is unremarkable.But in GI tracts I saw non-specific wall thickening of lower rectum .But doctors ignored it telling me it is nothing.I have diarrhea very mild after taking antibiotics.is it something related to auto immune disease.

REPLY

Hello @npkara — Welcome to Mayo Clinic Connect. I have no medical training or background but I can see where you might be concerned with the doctors response. Did they give you any explanation of what the cause might be?

I did a search and found some information which may be helpful here:

CT Imaging of Large Bowel Wall Thickening:
https://www.jaocr.org/articles/ct-imaging-of-large-bowel-wall-thickening

I am tagging other members who may be able to offer some suggestions. @kanaazpereira @hopeful33250 do you have any information or suggestions for @npkara ?

John

@npkara
I would like to add my welcome to you for posting with Mayo Connect. I'm glad that you shared your concerns here. Have you had any other symptoms other than the diarrhea with the antibiotics? As I read the link that John posted above, it appears that this can be caused by inflammation.

In order to put your mind at ease, I would encourage you to follow up with a GI specialist for a second opinion.

I look forward to hearing from you again.

Teresa

Hi @npkara,

According to Mayo Clinic, "Bowel wall thickening is a nonspecific finding, however, that could also be the result of a bacterial infection of the colon, diverticulitis, or due to an autoimmune condition called inflammatory bowel disease."
https://newsnetwork.mayoclinic.org/discussion/weekend-wellness-cause-of-ischemic-colitis-often-unclear/

My research also led me to this information:
"If your doctor is concerned about possible complications of C. difficile, he or she may order an abdominal X-ray or a computerized tomography (CT) scan, which provides images of your colon. The scan can detect the presence of complications such as thickening of the colon wall…
The first step in treating C. difficile is to stop taking the antibiotic that triggered the infection, when possible. "
https://www.mayoclinic.org/diseases-conditions/c-difficile/diagnosis-treatment/drc-20351697

@npkara, would you be able to share a bit more about yourself? Do you have an autoimmune condition that concerns you?

had ct scan found thickening of transverse colon may be infectious or inflammatory alot of pain in abdomen ,nausea just feeling horrible

@dlaino

had ct scan found thickening of transverse colon may be infectious or inflammatory alot of pain in abdomen ,nausea just feeling horrible

Jump to this post

Hello @dlaino, welcome to Mayo Clinic Connect. I'm sorry to hear that you are in a lot of pain. There is another discussion on Connect you may find helpful here:

Groups > Digestive Health > Chronic Abdominal Pain
https://connect.mayoclinic.org/discussion/chronic-abdominal-pain/

Did your doctor suggest any treatments to help you with the pain?

John

Please login or register to post a reply.